Weight gain and hard to shift off due to medication

A place to ask questions about taking this medication for Bipolar Disorder.
kellyjean
Posts: 1
Joined: Mon Sep 18, 2017 8:46 pm
Location: Kenilworth, Warwickshire

Weight gain and hard to shift off due to medication

Post by kellyjean » Mon Sep 18, 2017 8:47 pm

I'm on Lamotrigine and Duloxetine. I have piled on weight which I'm finding so hard to shift. It just becomes stressful trying to find a way to try and lose it.
Can you provide ways on how I can control weight gain and lose this extra weight. Thanks in advance :)

jeanniesheff
Posts: 1
Joined: Mon Sep 18, 2017 8:49 pm
Location: Not Selected

Re: Weight gain and hard to shift off due to medication

Post by jeanniesheff » Mon Sep 18, 2017 8:50 pm

Lamictal is usually not a weight gainer compared to the other. I absolutely loved Lamictal when I was on it. Depokate ER on the other hand does have the side effect of weight gain. I'm not a fan of it therefore I did some research. No more sodas of any kind, only once in a while for a treat. Go for a ten minute walk in the morning and evening, helps metabolism. Overall, I'd rather be stable/content which hasn't been easy. I simply had to weigh my pros & cons.

paigesheehan
Posts: 2
Joined: Mon Sep 18, 2017 8:51 pm
Location: Paramus, NJ

Re: Weight gain and hard to shift off due to medication

Post by paigesheehan » Mon Sep 18, 2017 8:52 pm

jeanniesheff wrote:
Mon Sep 18, 2017 8:50 pm
Lamictal is usually not a weight gainer compared to the other. I absolutely loved Lamictal when I was on it. Depokate ER on the other hand does have the side effect of weight gain. I'm not a fan of it therefore I did some research. No more sodas of any kind, only once in a while for a treat. Go for a ten minute walk in the morning and evening, helps metabolism. Overall, I'd rather be stable/content which hasn't been easy. I simply had to weigh my pros & cons.
I'm on lamictal too, it being weight neutral was a big factor in starting it

heatherbates
Posts: 2
Joined: Mon Sep 18, 2017 8:53 pm
Location: Not Selected

Re: Weight gain and hard to shift off due to medication

Post by heatherbates » Mon Sep 18, 2017 8:54 pm

I started lamactil after a horrid weight gain from seroquel. I saw my doc may 30 and have lost close to 50 pounds since starting it.

paigesheehan
Posts: 2
Joined: Mon Sep 18, 2017 8:51 pm
Location: Paramus, NJ

Re: Weight gain and hard to shift off due to medication

Post by paigesheehan » Mon Sep 18, 2017 8:55 pm

How did you lose your weight?

heatherbates
Posts: 2
Joined: Mon Sep 18, 2017 8:53 pm
Location: Not Selected

Re: Weight gain and hard to shift off due to medication

Post by heatherbates » Mon Sep 18, 2017 8:56 pm

paigesheehan wrote:
Mon Sep 18, 2017 8:55 pm
How did you lose your weight?
Honestly, I drink a lot of water? But it's just coming off.

Alokin
Posts: 3
Joined: Thu May 18, 2017 10:08 pm

Re: Weight gain and hard to shift off due to medication

Post by Alokin » Mon Sep 18, 2017 8:58 pm

I haven't had a problem with weight gain with those two drugs and I'm on five more also and don't gain weight. I might just be lucky.

Susan Rates-Cable
Posts: 2
Joined: Sun Sep 10, 2017 4:49 pm
Location: Irwin, Pennsylvania

Re: Weight gain and hard to shift off due to medication

Post by Susan Rates-Cable » Mon Sep 18, 2017 8:58 pm

I have gained alot of weight from my medicine. I'm still trying to lose it I'm going with a personal trainer/nutritionist to see if that helps

Lavender.
Posts: 2
Joined: Fri May 12, 2017 10:16 pm

Re: Weight gain and hard to shift off due to medication

Post by Lavender. » Mon Sep 18, 2017 9:00 pm

I am on Lamictal with no weight gain but when my Dr added Zyprexa I gained 20 pounds! I just need to change my eating habits and exercise more, but it's easier said than done.

sonjapotts
Posts: 2
Joined: Mon Sep 18, 2017 9:02 pm
Location: Central Falls, North Carolina

Re: Weight gain and hard to shift off due to medication

Post by sonjapotts » Mon Sep 18, 2017 9:03 pm

A ketogenic diet with Intermittent fasting. This is after 3 months

Post Reply

Return to “General Questions About Lamictal”